Alert archive / Nebraska / River Flood Warnings in 2016
River Flood Warning 48, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Sep 15, 2016, 11:07 PM CDT for Dodge County, Nebraska. It took effect at Sep 16, 2016, 6:19 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2016, 11:07 PM CDT (04:07 UTC)
- In effect from
- Sep 16, 2016, 6:19 AM CDT
- Expired
- Sep 16, 2016, 8:36 PM CDT
- In force
- 14 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dodge County, NE
The radar
The Omaha radar (KOAX), 37 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Logan Creek at Uehling (UEHN1). The gauge peaked at 15.29 ft at Sep 16, 2016, 6:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06799500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Sep 15, 7:51 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 15, 7:51 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
751 PM CDT THU SEP 15 2016
.UPDATE...
Issued at 742 PM CDT THU SEP 15 2016
Very compact area of thunderstorms continues across northeast NE
and west central IA this evening. This cluster is being fed by
continued warm moist advection on the nose of low level jet. The
00z KOAX sounding yielded 1.83" of precipitable water, which is
just shy of the record 2.0 for this date. This cluster was
responsible for several supercells earlier with many reports of
funnel clouds and large hail. Through time, it has transitioned to
heavy rain and wind. The flash flood watch issued earlier captures
this area very well, and 4 flash flood warnings remain in effect.
We are now getting reports of water over streets and low lying
areas in many of the warning polygons, with radar estimating 2.5
to 3 inches over a very wide area. 1 severe warning remains in
effect for both wind and hail. The severe watch that was issued
late in the afternoon was trimmed a bit on the southern edge to
remove the Omaha and Council Bluffs metro areas since it appears
that storms were setting up just north of the area. The original
watch is valid until 9 pm and that appears to be working out, and
will make a final decision if any counties may need an extension
for within the next 45 minutes.
Meanwhile, storms are developing west of the region tonight across
central NE and northwest KS. These storms are expected to continue
to roll eastward overnight, moving into our forecast area as early
as 11 pm in northeast NE, then spreading eastward into other areas
through the night. These storms will also have a wind and hail
threat, but may also be fighting an unfavorable time of day.
&&
.SHORT TERM...(tonight through Sunday)
Issued at 301 PM CDT THU SEP 15 2016
Primary concern tonight is convective development and overall
effects as an upstream trough and cold front move into the region.
Convection has festered most of the morning in northeast NE and
while it was never strong, it was very efficient at generating
rainfall with a report of 4.3 inches in Knox county. Additional
convection has fired in northeast NE this afternoon in response to
the tail end of the first piece of energy moving away from the
region...within an overall very moist environment with PW values
around 150% of normal this morning.
20z objective surface analysis indicated the cold front was well
west of the forecast area, however a subtle warm front had pushed
through the mid Missouri valley with temps now in the lower 80s
across much of the area. Most recent HRRR model continues to
suggest strong and possibly severe storm development in northeast
NE into northwest IA...which may become more west/east oriented
resulting in training of cells through the evening north of the
Platte River. Am concerned that given environmental moisture which
is 1-2 standard deviations above normal, warm cloud depths, high
moisture transport on a continued low level jet, this is an area
that could be primed for flash flooding given 300-500% above
normal rainfall in the last 7 days. Thus will issue a flash flood
watch for a few counties north of the Platte River tonight.
Elsewhere, while heavy rain will be possible with storms as the
upper low pushes in from the west, enough of a cold pool may
develop to help keep storms progressive.
Regarding severe potential tonight, environmental shear of 30-40
knots combined with mixed CAPE of 2000-2500 J/Kg should be
sufficient for rotating storms with wind and hail potential in the
stronger storms, but given decent low level turning near the warm
frontal boundary there will also be a small tornado threat that
we'll have to monitor. Will have fairly high pops 60-80% across
the forecast area tonight, with timing initially in northeast NE,
then spreading east southeast into the remainder of the forecast
area by late evening and overnight.
Storm chances linger in southeast NE on Friday, but should push
east of the forecast area Friday evening.
Dry and mild weather persists Saturday. Models hint at a weak wave
quickly moving across the Plains Saturday night so have added a
slight chance of rain for some areas. Wave should be east of the
area by Sunday with dry weather expected.
.LONG TERM...(Sunday night through Thursday)
Issued at 301 PM CDT THU SEP 15 2016
Dry weather early in the period, with rain chances returning by
Tuesday night through Thursday, although models are not in good
agreement with the GFS more bullish on precip and the ECMWF more
dry.
&&
.AVIATION...(00Z TAFS for KOFK...KLNK and KOMA.)
Issued at 645 PM CDT THU SEP 15 2016
Thunderstorms will be the primary concern tonight. Storms are
already in the vicinity of KOFK, but remain just north of KOMA,
and well away from KLNK. Tried to time storms into and out of the
TAF locations through, but ending by 06-09z, with showers that
linger beyond then. Somewhat low confidence of specific timing,
and will amend forecasts for higher impacts as necessary.
&&
.OAX Watches/Warnings/Advisories...
NE...Flash Flood Watch until 5 AM CDT Friday for NEZ015-032>034-
043>045.
IA...Flash Flood Watch until 5 AM CDT Friday for IAZ043-055-056.
&&
UPDATE...DeWald
SHORT TERM...DeWald
LONG TERM...DeWald
AVIATION...DeWaldHazardous weather outlook, Sep 15, 5:15 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 515 PM CDT THU SEP 15 2016 IAZ079-080-090-091-NEZ011-012-016-017-030-031-042-065>068-078- 088>093-161215- MILLS-MONTGOMERY-FREMONT-PAGE-KNOX-CEDAR-ANTELOPE-PIERCE-BOONE- MADISON-PLATTE-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 515 PM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY STRONG AND POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A COLD FRONT MOVES INTO THE AREAS. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR A RISK SEVERE WEATHER...INCLUDING THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. STORMS LINGER FRIDAY ALONG AND SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THERE WILL BE MORE CHANCES FOR THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE BE NEEDED THIS EVENING. IAZ043-055-056-069-NEZ015-018-032>034-043>045-050>053-161215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-THURSTON-WAYNE-STANTON- CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- 515 PM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING WITH LARGE HAIL UP TO GOLF BALL SIZE OR LARGER...DAMAGING WINDS...ISOLATED TORNADOES AND FLOODING RAINS. A SEVERE THUNDERSTORM WATCH AND A FLASH FLOOD WATCH ARE BOTH IN EFFECT FOR THE AREA. THUNDERSTORM CHANCES CONTINUE OVERNIGHT AS WELL BUT SHOULD MOVE SOUTHEAST OF THE AREA ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THERE WILL BE MORE CHANCES FOR THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. DEWALD
In the hours before
Local storm report, Sep 15, 8:53 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
853 PM CDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL 2 NE CLARKSON 41.75N 97.09W
09/15/2016 E0.88 INCH STANTON NE TRAINED SPOTTER
&&
JBSpecial weather statement, Sep 15, 9:19 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
919 PM CDT THU SEP 15 2016
NEZ043-044-160245-
DODGE NE-COLFAX NE-
919 PM CDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DODGE AND NORTHERN
COLFAX COUNTIES UNTIL 945 PM CDT...
AT 919 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF CLARKSON...OR 18 MILES NORTHEAST OF COLUMBUS...MOVING
NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSON...HOWELLS AND 9 MILES NORTH OF SCHUYLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN AND EAST CENTRAL NEBRASKA.
LAT...LON 4167 9725 4173 9714 4174 9711 4174 9690
4161 9691 4152 9725
TIME...MOT...LOC 0219Z 239DEG 17KT 4164 9711
BOUSTEADSpecial weather statement, Sep 15, 9:31 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
931 PM CDT THU SEP 15 2016
IAZ055-NEZ045-160300-
HARRISON IA-WASHINGTON NE-
931 PM CDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARRISON AND CENTRAL
WASHINGTON COUNTIES UNTIL 1000 PM CDT...
AT 931 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHWEST OF KENNARD...OR 21 MILES NORTHWEST OF OMAHA...MOVING
NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLAIR...KENNARD AND HERMAN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 447 AND 450.
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 114 AND 126.
LAT...LON 4155 9609 4146 9623 4151 9636 4168 9627
4168 9613 4166 9610 4164 9610 4162 9612
4161 9612 4158 9608
TIME...MOT...LOC 0231Z 214DEG 22KT 4152 9627
BOUSTEADLocal storm report, Sep 15, 10:06 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1006 PM CDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HEAVY RAIN 7 NNW HOWELLS 41.82N 97.06W
09/15/2016 M6.25 INCH STANTON NE TRAINED SPOTTER
&&
JBSpecial weather statement, Sep 15, 10:11 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1011 PM CDT THU SEP 15 2016
NEZ032>034-042>044-160400-
DODGE NE-COLFAX NE-PLATTE NE-STANTON NE-BURT NE-CUMING NE-
1011 PM CDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BUTLER...
SOUTHEASTERN STANTON...NORTHWESTERN DODGE...CENTRAL PLATTE...SOUTHERN
CUMING...SOUTHWESTERN BURT AND COLFAX COUNTIES UNTIL 1100 PM CDT...
AT 1010 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR SNYDER TO MONROE. MOVEMENT WAS
NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
SOME OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...WEST POINT...SCRIBNER...CLARKSON...DODGE...HOWELLS...
DUNCAN...PLATTE CENTER...SNYDER...MONROE...RICHLAND...LAKE OCAONEE...
COLLEGE VIEW TRAILER PARK...7 MILES NORTH OF NORTH BEND...
SHELL CREEK ELEMENTARY SCHOOL...LAKE NORTH BABCOCK CAMPGROUND...
CAMP PAWNEE...CIRCLE H TRAILER PARK...
9 MILES NORTH OF SCHUYLER AND CAMP LUTHER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4188 9662 4165 9650 4136 9748 4136 9752
4133 9759 4139 9760 4140 9770 4152 9770
4153 9777
TIME...MOT...LOC 0310Z 246DEG 27KT 4171 9682 4146 9761
MILLERSpecial weather statement, Sep 15, 10:51 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1051 PM CDT THU SEP 15 2016 NEZ043-050-065-078-088-160430- JEFFERSON NE-COLFAX NE-SEWARD NE-BUTLER NE-SALINE NE- 1051 PM CDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR BUTLER...SEWARD...SALINE... SOUTHERN COLFAX AND JEFFERSON COUNTIES UNTIL 1130 PM CDT... AT 1049 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF POLK TO 4 MILES NORTH OF BYRON. MOVEMENT WAS EAST AT 45 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH SONE OF THESE STORMS. THERE ARE GUSTY WINDS OUT AHEAD OF THE LINE OF HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... SEWARD...CRETE...FAIRBURY...DAVID CITY...MILFORD...WILBER...FRIEND... UTICA...DORCHESTER...BELLWOOD...PLYMOUTH...BEAVER CROSSING... RISING CITY...BRAINARD...STAPLEHURST...WESTERN...GARLAND...DWIGHT... BEE AND ULYSSES. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 141 AND 162. HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 409 AND 430. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366 AND 385. LAT...LON 4000 9737 4136 9737 4142 9693 4000 9697 TIME...MOT...LOC 0349Z 256DEG 41KT 4102 9774 4007 9776 MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:47 PM CDT | Flash Flood Warning | OAX | Burt, Thurston | 5 hr |
| Sep 15, 7:57 PM CDT | Flash Flood Warning | OAX | Cuming, Stanton, Thurston, Wayne | 5 hr |
| Sep 15, 8:04 PM CDT | Special Weather Statement | OAX | Cuming, Stanton | 26 min |
| Sep 15, 8:12 PM CDT | Flash Flood Warning | OAX | Colfax, Madison, Platte, Stanton | 8 hr |
| Sep 15, 8:36 PM CDT | Special Weather Statement | OAX | Colfax | 24 min |
| Sep 15, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge, Stanton | 21 min |
| Sep 15, 8:44 PM CDT | Flash Flood Warning | OAX | Burt, Washington | 5 hr |
| Sep 15, 9:19 PM CDT | Special Weather Statement | OAX | Colfax | 26 min |
| Sep 15, 9:31 PM CDT | Special Weather Statement | OAX | Washington | 29 min |
| Sep 15, 9:39 PM CDT | Flash Flood Warning | OAX | Butler, Colfax, Platte | 6 hr |
| Sep 15, 10:09 PM CDT | Flash Flood Warning | OAX | Burt, Colfax, Cuming, Stanton, Thurston | 6 hr |
| Sep 15, 10:11 PM CDT | Special Weather Statement | OAX | Colfax, Platte | 49 min |
| Sep 15, 10:23 PM CDT | River Flood Warning | OAX | Dodge | 41 hr |
| Sep 15, 10:23 PM CDT | River Flood Warning | OAX | Cuming | 37 hr |
| Sep 15, 10:23 PM CDT | River Flood Warning | OAX | Dodge | 41 hr |
| Sep 15, 10:51 PM CDT | Special Weather Statement | OAX | Butler, Jefferson, Saline, Seward | 39 min |
| Sep 15, 10:52 PM CDT | Flash Flood Warning | OAX | Burt, Washington | 6 hr |
| Sep 15, 11:15 PM CDT | Flash Flood Warning | OAX | Burt, Colfax, Cuming, Dodge | 5 hr |
| Sep 15, 11:19 PM CDT | Special Weather Statement | OAX | Burt, Dodge | 41 min |
| Sep 15, 11:27 PM CDT | Special Weather Statement | OAX | Jefferson, Saline, Seward | 48 min |
| Sep 15, 11:44 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Saunders | 46 min |
| Sep 16, 12:09 AM CDT | Special Weather Statement | OAX | Gage, Lancaster | 51 min |
| Sep 16, 12:20 AM CDT | Flash Flood Warning | OAX | Burt, Washington | 4 hr |
| Sep 16, 12:36 AM CDT | Special Weather Statement | OAX | Cass, Sarpy | 39 min |
| Sep 16, 12:40 AM CDT | Special Weather Statement | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 50 min |
| Sep 16, 12:51 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 24 min |
| Sep 16, 1:15 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 30 min |
| Sep 16, 1:25 AM CDT | Flash Flood Warning | OAX | Washington | 3 hr |
| Sep 16, 1:40 AM CDT | Flash Flood Warning | OAX | Burt, Washington | 3 hr |
| Sep 16, 3:24 AM CDT | River Flood Warning | OAX | Dodge | 20 hr |
| Sep 16, 6:52 AM CDT | Areal Flood Advisory | OAX | Burt, Colfax, Cuming, Dodge, Madison, Platte and 4 more | 6 hr |
| Sep 16, 8:38 AM CDT | Areal Flood Warning | OAX | Burt, Colfax, Cuming, Dodge, Platte, Stanton | 9 hr |
| Sep 16, 9:48 AM CDT | River Flood Warning | OAX | Cass | 4 days |
| Sep 16, 9:48 AM CDT | River Flood Warning | OAX | Otoe | 4 days |
| Sep 16, 9:48 AM CDT | River Flood Warning | OAX | Nemaha | 4 days |
| Sep 16, 9:48 AM CDT | River Flood Warning | OAX | Richardson | 4 days |
| Sep 15, 7:16 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona, Shelby | 44 min |
| Sep 15, 8:00 PM CDT | Special Weather Statement | OAX | Harrison | 30 min |
| Sep 15, 8:49 PM CDT | Special Weather Statement | OAX | Harrison, Shelby | 41 min |
| Sep 16, 1:44 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 31 min |
| Sep 16, 2:12 AM CDT | Special Weather Statement | OAX | Montgomery, Page | 48 min |
| Sep 16, 8:45 AM CDT | River Flood Warning | OAX | Fremont | 34 hr |
| Sep 16, 8:45 AM CDT | River Flood Warning | OAX | Montgomery | 52 hr |
| Sep 16, 8:45 AM CDT | River Flood Warning | OAX | Fremont | 66 hr |
Nearby
River Flood Warnings in Nebraska, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.